MAUDE Adverse Event Report: ANGIODYNAMICS TALON 15CM SEMIFLEX; ELECTROSURGICAL PROBE

ANGIODYNAMICS TALON 15CM SEMIFLEX; ELECTROSURGICAL PROBE
Catalog Number H7877001028471
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: it found that probes could not be deployed for withdrawing 3cm back for re-ablation, after one complete ablation.Connection mistake was displayed on generator,pull out the electrode, and found one of probe tip was broken.Tip did not break off inside of the patient, patient did not suffer any harm or injury.It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one talon probe.A visual review noted the presence of dried saline.Array #1 is broken off halfway.The remaining arrays appear in good condition.Array window #1 was viewed under a microscope and the tine tip is visualized to be stuck under the edge of the window.A portion of the thermocouple wires can be seen inside the tine.The customer's reported complaint description of a tine breaking off is confirmed.The fractured off piece of tine was visualized trapped in the deployment window.This event occurred outside the body and the patient was unaffected.The most likely root cause of the arrays being broken is due to twisting or excessive force during use.The ifu states that if retraction of the device becomes difficult, do not exert additional force.Infuse a small amount of saline solution and gently work the needles loose.It's possible to damage/weaken the tine if it becomes caught in the ablated tissue and it is not freed gently.If this did occur unnoticed, and an attempt was made to re-deploy for the next ablation, the tine can become trapped in the deployment window and break off completely.Though this cannot be definitively determined, this event does not appear to be result of any manufacturing anomalies.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.This device is fully deployed in the device tray when shipped from the manufacturing facility.The instruction for use, which is supplied to the user with this catalog number, contains the following statements: inspect the device for any damage.Do not use a device that has been damaged.Do not twist or exert high forces on the device while it is deployed in the tissue.This may cause the needles to break and remain in the tissue.Do not remove the device without ensuring that the needles are fully retracted within the trocar.This may cause the needles to break and remain in the tissue.If retraction of the device becomes difficult, do not exert additional force.Infuse a small amount of saline solution and gently work the needles loose by alternating between a slightly retracted and a deployed position (while holding the main body with one hand and the trocar (at the point of insertion) with the other hand).The saline solution will generally soften the ablated tissue surrounding the electrodes.Once the ablated tissue softens, the arrays can be worked loose from the tissue and fully retracted." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference # (b)(4).

Brand Name
TALON 15CM SEMIFLEX
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
one horizon way
manchester GA 31816
MDR Report Key6833583
Report Number1056436-2017-00101
Device Sequence Number18849015
Product Code GEI
UDI-Device IdentifierH7877001028451
UDI-PublicH7877001028451
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2019
Device Catalogue NumberH7877001028471
Device Lot Number5008789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2017
Supplement Date Received by Manufacturer08/14/2017
Initial Report FDA Received Date08/31/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1